Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 1, 2014, 11:18 AM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 1, 2014, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 11:18 AM MDT (17:18 UTC)
- In effect from
- Apr 1, 2014, 1:00 PM MDT
- Expired
- Apr 1, 2014, 6:10 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS83 KGLD 011718 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1118 AM MDT TUE APR 1 2014 COZ254-020130- /O.NEW.KGLD.FW.W.0011.140401T1900Z-140402T0200Z/ CHEYENNE CO- 1118 AM MDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...MAINLY THE WESTERN HALF OF FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES STARTED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
519 WWUS83 KGLD 011849 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1249 PM MDT TUE APR 1 2014 COZ253-020200- /O.EXA.KGLD.FW.W.0011.140401T1900Z-140402T0200Z/ KIT CARSON- 1249 PM MDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 253... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES STARTED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ254-020200- /O.CON.KGLD.FW.W.0011.140401T1900Z-140402T0200Z/ CHEYENNE CO- 1249 PM MDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES STARTED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
038 WWUS83 KGLD 020010 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 610 PM MDT TUE APR 1 2014 ...RED FLAG WARNING CANCELLED... .HUMIDITIES HAVE INCREASED AND ARE NO LONGER EXPECTED TO REACH CRITICAL LEVELS. GUSTY WINDS WILL CONTINUE THROUGHOUT THE EVENING BUT CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED. COZ253-254-020115- /O.CAN.KGLD.FW.W.0011.000000T0000Z-140402T0200Z/ KIT CARSON-CHEYENNE CO- 610 PM MDT TUE APR 1 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:10 AM MDT, 8 hours 8 minutes earlier.
Area forecast discussion, Apr 1, 3:10 AM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 310 AM MDT TUE APR 1 2014 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 300 AM MDT TUE APR 1 2014 TODAY-TONIGHT...SFC HIGH EXTENDING FROM THE DAKOTAS SOUTHEAST INTO THE CENTRAL PLAINS WILL SLOWLY LIFT NORTHEAST AS LOW PRESSURE DEEPENS ALONG THE FRONT RANGE. PRESSURE GRADIENT INCREASES PROMOTING SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ACROSS THE WESTERN 1/2 OF THE AREA...STRONGEST ALONG AND WEST OF THE CO/KS BORDER. GIVEN THE MODEST 3 HOUR PRESSURE FALLS AND THE MODELS TENDENCY TO UNDERESTIMATE THE WINDS IN THIS SITUATION AND OF LATE HAVE NUDGED SPEEDS UP A BIT MODEL GUIDANCE. HAVE ALSO ADDED SOME PATCHY BLOWING DUST TO AREAS GENERALLY WEST OF A LINE FROM BENKELMAN TO COLBY AND LEOTI AND POINTS EAST. HAVE A FEELING THAT SOURCE REGION FOR OUR DUST WILL BE ACROSS SOUTHEAST COLORADO AND THAT ANY THAT DEVELOPS WILL QUICKLY LIFT INTO PARTS OF OUR AREA. FOR TONIGHT WINDS BACK TO THE EAST AS SFC LOW MIGRATES TOWARD THE TEXAS PANHANDLE. THIS WILL PULL LOW LEVEL MOISTURE INTO THE AREA WITH HIGHER DEWPOINTS AND OVERNIGHT LOWS IN THE UPPER 20S WEST TO MID 30S EAST. MAY ALSO SEE SOME FOG ALONG THE CO/KS BORDER AND IF NAM VISIBILITY FORECAST IS CORRECT DENSE FOG POSSIBLE. HIGHS TODAY MID TO UPPER 50S EXCEPT A FEW 60S ACROSS FAR EASTERN COLORADO TO TRIBUNE. WEDNESDAY-WEDNESDAY NIGHT...FOG SHOULD DISSIPATE BY MID MORNING. SFC LOW DEVELOPS IN SOUTHEAST COLORADO WITH EAST THEN NORTHEAST WINDS...SLOWLY INCREASING THROUGH THE DAY. THIS IS IN RESPONSE TO AN APPROACHING OPEN WAVE TROUGH. FOR WEDNESDAY NIGHT THE SFC LOW SLIDES TO THE SOUTHEAST WITH THE OPEN WAVE TROUGH EXTENDING FROM CENTRAL SOUTH DAKOTA TO NORTHEAST COLORADO BACK TOWARD THE FOUR CORNERS. WILL BE A DIFFICULT TEMPERATURE FORECAST FOR HIGHS AS CLOUDINESS AND THE NORTHEAST WINDS INCREASE THROUGH THE DAY. RIGHT NOW HAVE HIGHS IN THE MID 40S TO AROUND 50 NORTH...MID 50S ALONG THE INTERSTATE AND 60-65 ACROSS THE SOUTHERN 1/4 OF THE AREA. IF THE SFC LOW IS ANY FURTHER SOUTHWEST OR SOUTH THE COOLER AIR WILL EXTEND FURTHER SOUTH AND PRODUCE COOLER TEMPERATURES THEN CURRENTLY FORECAST. LOWS WEDNESDAY NIGHT IN THE LOW TO MID 30S. AS FAR AS PRECIPITATION CHANCES...MAY SEE A FEW RAIN SHOWERS FROM FLAGLER TO YUMA AND WRAY LATE WEDNESDAY AFTERNOON AS A LITTLE PIECE OF ENERGY AHEAD OF THE MAIN SYSTEM MOVES IN. PRECIPITATION CHANCES SLOWLY INCREASE WEDNESDAY NIGHT FROM WEST TO EAST AS THE SYSTEM APPROACHES. THURSDAY-THURSDAY NIGHT...FOLLOWED THE GFS/ECMWF SOLUTION WHICH BRING THE SYSTEM AND INCREASE IN PRECIPITATION CHANCES ACROSS THE AREA FROM WEST TO EAST DURING THE DAY FOLLOWED BY A DECREASE FROM WEST TO EAST EARLY THURSDAY NIGHT. CURRENTLY HAVE HIGH TEMPERATURES IN THE UPPER 30S TO AROUND 40 FOR ALL BUT THE FAR EAST AND SOUTH WHERE MID 40S ADVERTISED...SIMILAR TO PREVIOUS FORECAST. GIVEN THE AMOUNT OF PRECIPITATION AND CLOUDINESS THESE MAY BE A TAD TOO WARM AND WILL NEED TO BE MONITORED. IF SO...THE CHANCES OF ALL SNOW INCREASE VS CURRENT FORECAST. ALONG WITH THE BELOW NORMAL TEMPERATURES COMES NORTH WINDS OF 15 TO 20 MPH WHICH TOO MAY BE ON THE LIGHT SIDE. CURRENT THINKING IS TOTAL ACCUMULATION OF 1 TO 3 INCHES MAINLY ALONG AND NORTH OF THE INTERSTATE WITH LESSER AMOUNTS TO THE SOUTH. THIS WILL LIKELY CHANGE OVER THE NEXT FEW DAYS. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 200 AM MDT TUE APR 1 2014 FRIDAY-FRIDAY NIGHT...SHORTWAVE RIDGE STILL EXPECTED TO MOVE OVER CWA IN WAKE OF DEPARTING UPPER TROUGH. DRY CONDITIONS AND MODERATING TEMPS ARE EXPECTED (THOUGH HIGHS MAY STILL BE SLIGHTLY BELOW NORMAL BY ABOUT 5-10F). SATURDAY-MONDAY...ACTIVE PATTERN STILL PROGGED BY GUIDANCE AS TROUGH DEVELOPS OVER WESTERN US AND SLOWLY MOVE EAST EAST. WHILE THERE IS AT LEAST A SLIGHT CHANCE FOR PRECIP OVER OUR CWA EACH OF THESE PERIODS BEST CHANCE STILL SEEMS TO BE IN THE SAT NIGHT-SUN PERIODS. THIS IS WHEN EMBEDDED ENERGY ALONG SOUTHERN AXIS OF TROUGH IS SHOWN TO MOVE ACROSS SW/CENTRAL KS BY SUN MORNING WITH POSSIBLE PRECIP BAND FORMING ACROSS SOUTHEAST PART OF THE CWA...WHICH COINCIDES WITH BEST MODEL OVERLAP IN THE QPF FIELDS. CURRENTLY CARRYING 30-35 POPS...AND COULD SEE RAISING THIS IF MODELS CONTINUE TO SHOW GOOD CONTINUITY ON SUN. WHILE LOWERED HEIGHTS WOULD NORMAL SUPPORT A COOLER THAN NORMAL SIGNAL...MODELS CONTINUE TO INDICATE COLDEST AIR BEING CUT OFF OVER CANADA BY NORTHERN SPLIT IN TROUGH...AND KEEP HIGH TEMPS GENERALLY WITHIN SEASONAL NORMS (50S-NEAR 60). LIMITED CAA SHOULD ALSO MEAN THESE EVENTS SHOULD FAVOR MAINLY RAIN...SO NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMULATION (ASSUMING THERE IS A BRIEF NIGHTTIME/EARLY MORNING MIX/CHANGEOVER). NOT A LOT OF CONFIDENCE IN LOWS AT THIS RANGE TO GET TOO SPECIFIC DUE TO COMPLICATIONS OF POSSIBLE CLOUD COVER...SO DIDNT DEVIATE FROM CONSENSUS (ABOVE NORMAL IN MID 30S TO NEAR 40). && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 300 AM MDT TUE APR 1 2014 KGLD...VFR CONDITIONS EXPECTED THROUGH ROUGHLY 09Z THEN IFR CONDITIONS EXPECTED WITH LOW CIGS AND VISIBILITY RESTRICTIONS DUE TO FG/BR. SOUTH/SOUTHEAST WINDS WILL RAMP UP AFTER 15Z PEAKING IN THE 17Z-22Z TIMEFRAME WHERE GUSTS NEAR 35KTS EXPECTED. SOME BLOWING DUST FROM SOUTHEAST COLORADO MAY WORK ITS WAY INTO THE AREA AND COULD IMPACT CIGS AND VIS...RIGHT NOW TOO EARLY TO INCLUDE IN TAF. KMCK...VFR CONDITIONS EXPECTED THROUGH 10Z WITH MVFR CIGS POSSIBLE FROM 10Z-12Z. LGT/VRB WINDS THIS MORNING WILL INCREASE FROM THE SOUTHEAST IN THE 19Z-00Z TIMEFRAME WHERE GUSTS AROUND 25KTS EXPECTED. && .FIRE WEATHER... ISSUED AT 300 AM MDT TUE APR 1 2014 TODAY...WILL CONTINUE TO MONITOR THE SOUTHWEST CORNER OF KIT CARSON AND CHEYENNE COUNTIES OF COLORADO FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RH VALUES DONT QUITE REACH THE 15 PERCENT THRESHOLD BUT ARE AWFULLY CLOSE. THESE LOW RH VALUES WILL COMBINE WITH SOUTH WINDS GUSTING 30-35 MPH TO PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...DR AVIATION...99 FIRE WEATHER...99
Hazardous weather outlook, Apr 1, 3:40 AM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT TUE APR 1 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 340 AM MDT TUE APR 1 2014 /440 AM CDT TUE APR 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOME PATCHY BLOWING DUST IS POSSIBLE THIS AFTERNOON GENERALLY ALONG AND WEST OF A LINE FROM BENKELMAN TO COLBY AND LEOTI. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS FAR WESTERN AND SOUTHWEST PORTIONS OF CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. LATE TONIGHT AREAS OF FOG WILL DEVELOP WITH THE POSSIBILITY FOR DENSE FOG EXISTING ALONG THE COLORADO KANSAS BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SPRING STORM SYSTEM WILL MOVE INTO THE TRI STATE AREA WEDNESDAY NIGHT THROUGH EARLY THURSDAY NIGHT. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD PRECIPITATION. WHILE UNCERTAINTY REMAINS REGARDING THE STORMS PATH...ACCUMULATING SNOW IS POSSIBLE. GUSTY NORTH WINDS MAY COMBINE WITH THE SNOW TO PRODUCE SOME BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:56 PM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.